Does Mesalamine Cause Weight Gain?

Weight Gain

Mesalamine, which is commonly used to treat inflammatory bowel diseases (such as ulcerative colitis and Crohn’s disease), is not typically associated with significant weight gain as a side effect. In fact, unintended weight loss can be a potential side effect of inflammatory bowel diseases themselves.

However, individual responses to medications can vary, and some people may experience changes in weight or appetite as a result of their specific medical condition or other factors related to treatment. Additionally, corticosteroids, which may be used in the treatment of inflammatory bowel diseases, can sometimes be associated with weight gain, but mesalamine itself is not a corticosteroid.

If you are taking mesalamine or any other medication and notice changes in your weight or have concerns about potential side effects, it’s important to discuss them with your healthcare provider. They can provide information specific to your medical history and condition, as well as make adjustments to your treatment plan if necessary. Additionally, maintaining a healthy diet and lifestyle is essential for managing inflammatory bowel diseases, and your healthcare provider can offer guidance on these aspects as well.

  • Recent Posts

  • Categories

  • Archives

  • Tags